MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM CRUCIFORM SCREWDRIVER BLD W/HOLDING SLV; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM CRUCIFORM SCREWDRIVER BLD W/HOLDING SLV; SCREWDRIVERS
Catalog Number 314.67.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection, it was discovered that the screwdriver blade with holding sleeve was broken.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record device history lot part number: 314.67.96, synthes lot number: a4he861, supplier lot number: n/a, release to warehouse date: 11mar1998, expiration date: n/a, manufactured by synthes brandywine.No ncrs were generated during production.Device history review review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.H3, h6: investigation summary event description: 06/18/2019: updated event description: it was reported that on an unknown date, during routine incoming inspection, it was observed that the screwdriver blade with holding sleeve was broken, fell apart and is missing components.There was no known patient or hospital involvement.This complaint involves one (1) device.Flow: damage.Visual inspection: it was noticed that distal prongs of the holding sleeve were bent and more spread out than usual.Additionally, the device was missing a blade (sub-component).Hence, the complaint is confirmed dimensional inspection: dimensional inspection of the prongs was not conducted due to the post manufacturing deformation.Document/ specification review: 314.67_2 revision c.314.67 revision j.Review of the manufacturing evaluation records showed that there were no issues during the manufacture of the product, including material, that would contribute to this complaint condition.Summary: no definitive root cause could be determined however, for the bent condition, it is likely that the device experienced excessive force during use.For the missing component, while no definitive root cause could be determined it is possible that the device being dropped during usage or handling or any unintended misplacement of components during sterilization cycles could have contributed to this missing component complaint condition.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM/2.0MM CRUCIFORM SCREWDRIVER BLD W/HOLDING SLV
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8750341
Report Number2939274-2019-58948
Device Sequence Number1690378
Product Code HXX
UDI-Device Identifier10886982188991
UDI-Public(01)10886982188991
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.67.96
Device Lot NumberA4HE861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/29/2019
Patient Sequence Number1